Results 1 to 3 of 3
Triamterene & Exposure to Sun
  1. #1
    handgrd is offline New Member
    Join Date
    Apr 2004

    Default Triamterene & Exposure to Sun

    My prescription has a warning advising against prolonged exposure to direct and/or artificial sunlight.

    What amount of time is considered prolonged?

    Why is it necessary to avoid sunlight? Does usage of this medication make me more susceptible to sunburn?

  2. #2
    marianna is offline Junior Member
    Join Date
    Mar 2004


    Triamterene has been known to cause photosensitivity reactions in some patients. This means the drug may cause your skin to be more sensitive to sunlight than it is normally. Exposure to sunlight, even for brief periods of time, may cause a skin rash, itching, redness or other discoloration of the skin, or a severe sunburn.

    To prevent the chance of a photosensitivity reaction, it is advised that patients stay out of direct sunlight, particularly between the hours of 10:00 a.m. and 3:00 p.m., especially in summer.
    Wear protective clothing, including a hat. Also, wear sunglasses.
    Apply a sun block product that has a skin protection factor (SPF) of at least 15. Apply a sun block lipstick that has an SPF of at least 15 to protect your lips. Artificial sunlight may also cause the reaction so do not use a sunlamp or tanning bed or booth.

    If you have a severe reaction from the sun, advise your doctor.

  3. #3
    Janet C. is offline New Member
    Join Date
    Jun 2004


    I, too am on Triametrene, also HCTZ, as the combination drug Maxzide. Every single time I go out in the sun, I get red bumps on my lower arm. I'm going to start wearing long-sleeved shirt, although we live in a hot, humid climate!!
    Good Luck!
    Janet C.


Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22